Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 224, NWS Bismarck, ND

August 10, 2006Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 10, 2006, 8:12 PM CDT for Divide County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 8:12 PM CDT (01:12 UTC)
Expired
Aug 10, 2006, 8:39 PM CDT
In force
27 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County Divide County, ND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:15 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Aug 10, 3:15 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION...CORRECTION FOR PARAGRAPH 3 IN SHORT TERM.
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT THU AUG 10 2006

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
TONIGHT...SURFACE LOW PRESSURE LINGERS ACROSS THE FORECAST AREA.
THIS ALONG WITH AN APPROACHING SHORTWAVE FROM MONTANA WILL AID IN
THUNDERSTORM DEVELOPMENT FOR THE REMAINDER OF THE DAY. THUNDERSTORMS
HAVE ALREADY DEVELOPED THIS AFTERNOON OVER FAR SOUTH CENTRAL NORTH
DAKOTA AND HAVE SHOWN SEVERE CHARACTERISTICS. AIR MASS OVER THE
FORECAST AREA THIS AFTERNOON APPEARS TO BE UNSTABLE WITH CAPES
AROUND 2000 J/KG OVER THE SOUTH CENTRAL. THE MOST FAVORABLE SHEAR
FOR SEVERE CONVECTION THIS AFTN/EVE WILL LIKELY BE IN THE FAR SOUTH
CENTRAL PART OF THE FORECAST AREA...WHERE SOME SUPERCELL
THUNDERSTORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS APPEAR
TO BE THE MAIN THREATS ATTM. AS A RESULT...HAVE LEFT CHANCE OF
THUNDERSTORMS IN THE CENTRAL/EASTERN PART OF THE CWA TONIGHT...WITH
A CHANCE FOR SEVERE SOUTH CENTRAL.

SHORTWAVE WILL CONTINUE TO PROGRESS EASTWARD INTO THE DAKOTAS ON
FRIDAY ALONG WITH A STRONG SURFACE COLD FRONT. STRONG SURFACE
HEATING AND A GOOD AMOUNT OF LOW LEVEL MOISTURE WILL MAKE FOR
ANOTHER UNSTABLE AIR MASS OVER PARTS OF THE FORECAST AREA ON FRI.
STEEP LAPSE RATES AND STRONG VERTICAL SHEAR MAY SUPPORT ANOTHER
THREAT FOR SEVERE. HAVE INCREASED POPS OVER THE CENTRAL/EASTERN CWA
FOR FRI NIGHT/SAT MORNING AS MODELS SEEM TO PAINT A GOOD SHOT AT
PRECIPITATION DURING THIS TIME FRAME AS SOUTHERLY LLJ INCREASES TO
AROUND 40 KT OVER THE AREA.

BEST CHANCE FOR PRECIPITATION FOR SAT/SUN WILL BE ON SATURDAY AS THE
MID LEVEL TROUGH SLIDES EASTWARD. LEFT MONDAY DRY AS DRY NORTHWEST
FLOW ALOFT RETURNS TO THE REGION IN RESPONSE TO BUILDING RIDGE TO
THE WEST.

AS FOR TEMPERATURES...FRIDAY SHOULD BE THE WARMEST DAY OF THE PERIOD
WITH TEMPERATURES NEARING 100F IN THE FAR WEST. BEYOND
THAT...TEMPERATURES WILL FOLLOW A COOLING TREND FROM NW TO SE. THE
ENTIRE FORECAST AREA SHOULD SEE BELOW NORMAL TEMPERATURES FOR SUNDAY
WITH HIGHS IN THE UPPER 70S AND LOWER 80S.

.LONG TERM...MONDAY THROUGH THURSDAY NIGHT...
MODELS AGREE WITH BRIEF COOL DOWN MONDAY...THEN BUILDING UPPER LEVEL
RIDGE BACK INTO THE REGION TUESDAY NIGHT INTO WEDNESDAY. THE REGION
WILL RETURN TO UPPER LEVEL SOUTHWEST FLOW WEDNESDAY...WITH LEE SIDE
LOW DEVELOPMENT IN EASTERN MONTANA.

BEST CHANCES FOR PRECIPITATION WILL BE WEDNESDAY INTO
THURSDAY...WITH H500 WAVE AND SURFACE FRONT PUSHING NORTHEAST INTO
THE REGION. HAVE UPDATED POPS TO 20S AND 30S AS MODEL CONSISTENCE IS
VERY HIGH AT THIS POINT. A SMALLER CHANCE IS POSSIBLE ON TUESDAY
NIGHT INTO WEDNESDAY MORNING...WITH STRONG LL JET ADVECTING MOISTURE
NORTH UNDER STEEP MID LEVEL LAPSE RATES. OTHER RAIN CHANCES HAVE
BEEN ADDED FOR THURSDAY INTO FRIDAY MORNING...WITH POSSIBLE SLOWER
MOTION OF FRONTAL SYSTEM.

TEMPS LOOK TO BE SEASONAL MONDAY INTO TUESDAY...WITH 90S LIKELY
AGAIN WEDNESDAY AND THURSDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

CH/TWH/JC
Hazardous weather outlook, Aug 10, 4:35 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
435 AM CDT THU AUG 10 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110945-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
435 AM CDT THU AUG 10 2006 /335 AM MDT THU AUG 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN FOR TODAY AND
TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS BOTH FRIDAY AND SATURDAY...WITH
SEVERE STORMS A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NH

In the hours before

Local storm report, Aug 10, 3:28 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
328 PM CDT THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             6 NNW KELDRON           46.02N 101.84W
08/10/2006  E1.00 INCH       SIOUX              ND   TRAINED SPOTTER

            HAIL LASTED 20 MINUTES

&&

LLP

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:21 PM CDTSevere Thunderstorm WarningBISFoster39 min
Aug 11, 4:36 PM CDTSevere Thunderstorm WarningBISBowman54 min
Aug 11, 5:30 PM CDTSevere Thunderstorm WarningBISBowman48 min
Aug 11, 5:43 PM CDTSevere Thunderstorm WarningBISDivide37 min
Aug 11, 5:56 PM CDTSevere Thunderstorm WarningBISBillings, Stark64 min
Aug 11, 6:18 PM CDTSevere Thunderstorm WarningBISMcKenzie, Williams57 min
Aug 11, 6:48 PM CDTSevere Thunderstorm WarningBISDunn57 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.